MAUDE Adverse Event Report: ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM
Catalog Number 22440-31
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion the superficial femoral artery (sfa) with moderate calcification.The emboshield nav 6 was positioned in the popliteal artery and used together with the atherectomy device.Upon retrieval of the filter without resistance, the physician noticed that the tip of the wire had detached and was caught in the diaphragm of the sheath thinking it was hair because the wire had already been removed.The physician pulled it out of the diaphragm of the sheath with his gloved hand/fingertips and realized that it was the tip of the wire.The sheath stayed in the anatomy.Fluoroscopy was performed to confirm nothing was left in the anatomy.It was also stated that the patient had a stent in the proximal sfa that was placed 9 months prior to the procedure.The physician bent the proximal end of the stent inward on itself with the long up and over sheath prior to the intervention/ atherectomy/ ballooning/ stenting.This invaginated stent could have damaged the tip of the barewire.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa) with moderate calcification.The emboshield nav 6 was positioned in the popliteal artery and used together with the atherectomy device.Upon retrieval of the filter without resistance, the physician noticed that the tip of the wire had detached and was caught in the diaphragm of the sheath thinking it was hair because the wire had already been removed.The physician pulled it out of the diaphragm of the sheath with his gloved hand/fingertips and realized that it was the tip of the wire.The sheath stayed in the anatomy.Fluoroscopy was performed to confirm nothing was left in the anatomy.It was also stated that the patient had a stent in the proximal sfa that was placed 9 months prior to the procedure.The physician bent the proximal end of the stent inward on itself with the long up and over sheath prior to the intervention/ atherectomy/ ballooning/ stenting.This invaginated stent could have damaged the tip of the barewire.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported tip separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.The investigation determined that the reported material separation was likely related to procedural circumstances.Based on the reported information, it is likely that the tip of the barewire became stretched and separated due to interaction with the atherectomy device, or the previously implanted stent from a prior procedure that was in the proximal sfa.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18504191
Report Number2024168-2024-00710
Device Sequence Number20781728
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public08717648137808
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number22440-31
Device Lot Number3091261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F SHEATH; 7F SHEATH; JETSTREAM ATHERECTOMY; JETSTREAM ATHERECTOMY DEVICE
Patient SexUnknown